MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE Ø7.5X40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE Ø7.5X40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 801-07540
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately two-months post-operatively the mesa screws at right/left l2 and left l3 migrated.All the rods and screws were removed and replaced and the construct was extended.This report captures the screw at left l3.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device history records were reviewed for the lot numbers provided, and no relevant manufacturing issues were identified.A review of complaint history associated with the subject catalog number was performed and no adverse trends were observed.It was reported that an initial surgery was performed on (b)(6) 2021 and 3 mesa screws (at right/left l2 and left l3) migrated 1 month post-operatively.The event resulted in a revision surgery.The construct was extended from l2-s2 to t9-s2 on (b)(6) 2022.All rods were removed and backed-out screws were replaced.Per additional correspondence, post-op activity level of the patient is unknown, patient did not experience an external trauma/ fall after initial surgery and bone quality of the patient was reported to be normal.It is unknown how the screw holes were created during the initial surgery.Surgery notes were not provided.Devices was scrapped by customer so an evaluation could not be performed.Since the device was not returned, an exact cause of the reported event could not be determined.Potential causes include: excess post-op activity level of patient, poor fixation construct leaving residual stress, improper screw hole prep during initial surgery, too much residual stress on rod from tightening/rotating/ bending, poor bone quality of patient, etc.

Brand Name
POLYAXIAL SCREW; SIZE Ø7.5X40 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13714721
Report Number3004774118-2022-00096
Device Sequence Number6363159
Product Code NKB
UDI-Device Identifier10888857136786
UDI-Public10888857136786
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801-07540
Device Catalogue Number801-07540
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale